New Hampshire, 2015Damaging Wind in New Hampshire, September 3, 2015
September 3, 2015 · NWS GYX · 1 event in 1 county or zone
A cold front dropping south through the region was the focus for afternoon showers and thunderstorms. One isolated cell produced wind damage in Ossipee.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front dropping south through the region was the focus for afternoon showers and thunderstorms. One isolated cell produced wind damage in Ossipee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Sep 3, 8:35 AM EST, 4 hours 41 minutes earlier.
Area forecast discussion, Sep 3, 8:35 AM EST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
935 AM EDT THU SEP 3 2015
.SYNOPSIS...
A COLD FRONT WILL DROP SOUTH THROUGH THE REGION TODAY AND WILL
PUSH OFFSHORE THIS EVENING. HIGH PRESSURE WILL BUILD SOUTH FROM
CANADA FRIDAY THROUGH SATURDAY. HIGH PRESSURE WILL SHIFT OFFSHORE
SATURDAY NIGHT AND WILL REMAIN ANCHORED OFF THE COAST INTO MIDWEEK
AND ALLOW FOR JULY-LIKE WEATHER SUNDAY INTO WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
930 AM UPDATE: A FEW LIGHT SHOWERS MOVING THROUGH NORTHERN NH AT
THIS TIME OTHERWISE ONLY SOME CLOUDS ASSOCIATED WITH A COLD FRONT
THAT IS DROPPING SOUTH ACROSS THE REGION. WITH SOME DIURNAL
HEATING LAPSE RATES SHOULD SUFFICE IN DEVELOPING SCATTERED SHOWERS
AND EVEN AN ISOLATED TSTORM OR TWO DURING THE AFTERNOON. SO WITH
THIS THINKING FEELING IS TO LEAVE THE POPS IN PLACE AS PER
PREVIOUS FORECAST. ONLY MINOR TWEAKS THAT WERE MADE WAS THE CLOUD
GRIDS TO INDICATE A LITTLE MORE SUN FOR THE REST OF THE MORNING
OVER SOUTHERN AREAS AND ALSO ADJUSMTENTS TO TEMPERATURE GRIDS
ACCOUNTING FOR A SLOWER WARMING THIS MORNING OVER NORTHERN/CENTRAL
AREAS OF FA WHERE THERE WERE CLOUDS.
PREVIOUS DISCUSSION:
WEAK COLD FRONT DROPPING SOUTH FROM CANADA PRODUCING SOME ISOLATED
CONVECTION EARLY THIS MORNING ACROSS NORTHERN NEW YORK BUT THIS
ACTIVITY QUICKLY DIMINISHING AS IT HEADS INTO NORTHERN ZONES. THIS
BOUNDARY WILL CONTINUE TO SAG SOUTH THROUGH THE MORNING HOURS
PRODUCING A FEW SHOWERS AND EXPECT CONVECTION TO REDEVELOP ACROSS
CENTRAL AND SOUTH PORTIONS OF NEW HAMPSHIRE AND SOUTHWEST MAINE AS
HEATING PICKS UP LATER TODAY. SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE INTO THE EARLY EVENING IN SOUTHERN ZONES BEFORE
DIMINISHING WITH LOSS OF HEATING. HIGH TEMPS WILL RANGE FROM THE
UPPER 70S NORTH TO THE UPPER 80S SOUTH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
EXPECT CLOUDS TO PERSIST ACROSS SOUTHWEST ZONES THROUGH MUCH OF
THE NIGHT ALONG WITH A FEW WIDELY SCATTERED SHOWERS BEFORE
MIDNIGHT. REMAINDER OF THE FORECAST AREA SHOULD SEE CLEARING SKIES
AS HIGH PRESSURE BUILDS IN FROM THE NORTH. LOWS WILL RANGE FROM
THE UPPER 40S TO MID 50S NORTH AND UPPER 50S TO MID 60S SOUTH.
SKIES WILL GRADUALLY CLEAR ACROSS SOUTHERN NEW HAMPSHIRE ON FRIDAY
AS HIGH PRESSURE CONTINUES TO BUILD IN FROM THE NORTH. WILL SEE A
MUCH COOLER AND LESS HUMID DAY WITH HIGHS RANGING THROUGH THE 70S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE WILL BE CENTERED OVERHEAD FRIDAY NIGHT. CLEAR AND
CALM CONDITIONS ARE EXPECTED. THIS SHOULD LEAD TO PLENTY OF
LOCALLY DENSE VALLEY FOG. THE HIGH MOVES OFF TO THE SOUTH DURING
THE DAY ON SATURDAY ALLOWING FOR THE START OF ANOTHER WARMING
TREND. WEST TO SOUTHWEST FLOW AROUND THE HIGH WILL PERSIST THROUGH
AT LEAST TUESDAY AND LIKELY ALLOW FOR TEMPERATURES WELL ABOVE
NORMAL SUNDAY THROUGH TUESDAY. HIGHS IN THE LOWER 90S WILL BE
POSSIBLE IN SPOTS MONDAY AND TUESDAY. THIS HEAT MAY VERY WELL LAST
INTO WEDNESDAY BEFORE A COLD FRONT POSSIBLY MOVES IN AND COOLS US
OFF. CHANCES FOR PRECIPITATION SATURDAY THROUGH WEDNESDAY LOOK
VERY LOW...WITH PERHAPS A FEW SHOWERS AND THUNDERSTORMS POSSIBLE
ACROSS THE MOUNTAINS BY TUESDAY OR WEDNESDAY.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
SHORT TERM...AREAS OF IFR/LIFR CIGS/VSBY IN MORNING VALLEY
FOG...OTHERWISE VFR.
LONG TERM...LOCALLY DENSE LATE NIGHT/EARLY MORNING VALLEY FOG
LIKELY FRIDAY NIGHT THROUGH EARLY NEXT WEEK. OTHERWISE...MAINLY
VFR WITH HIGH PRESSURE IN CONTROL.
&&
.MARINE...
SHORT TERM...BRIEF PERIOD OF NORTHEASTERLY SCA WINDS MAY DEVELOP
OVERNIGHT TONIGHT BEFORE DROPPING OFF FRIDAY MORNING. THIS MAY
ALLOW SEAS TO BUILD CLOSE TO 5 FT...ESPECIALLY ACROSS SOUTHERN
MARINE ZONES.
LONG TERM...HIGH PRESSURE WILL BE IN CONTROL FRIDAY NIGHT THROUGH
EARLY NEXT WEEK ALLOWING FOR SUB-SCA CONDITIONS.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Sep 3, 2:12 AM EST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
312 AM EDT THU SEP 3 2015
MEZ007>009-012>014-018>028-NHZ001>015-040715-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH-
312 AM EDT THU SEP 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...AND A FEW COULD
PRODUCE GUSTY WINDS AND TORRENTIAL DOWNPOURS. THE BEST CHANCE OF
STORMS WILL BE ACROSS SOUTHERN MAINE AND SOUTHERN NEW HAMPSHIRE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ150>154-040715-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
312 AM EDT THU SEP 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 3, 11:10 AM EST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1210 PM EDT THU SEP 3 2015
MEZ007-012-NHZ002-031700-
NORTHERN OXFORD ME-SOUTHERN OXFORD ME-SOUTHERN COOS NH-
1210 PM EDT THU SEP 3 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN OXFORD COUNTY IN MAINE
SOUTHERN OXFORD COUNTY IN MAINE
SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
* UNTIL 100 PM EDT
* AT 1210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES
NORTHWEST OF BETHEL TO LUNENBURG...MOVING TO THE SOUTHEAST AT 25
MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
BETHEL...
LANCASTER...
BRYANT POND...
LOCKE MILLS...
AND PINKHAM NOTCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 4441 7172 4444 7166 4448 7163 4449 7163
4449 7160 4450 7158 4458 7102 4435 7036
4427 7101 4428 7101 4428 7104 4426 7104
4424 7125 4423 7126 4422 7137
TIME...MOT...LOC 1609Z 301DEG 21KT 4454 7104 4446 7165
SHSpecial weather statement, Sep 3, 11:44 AM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1244 PM EDT THU SEP 3 2015
MEZ013-014-021-031730-
SOUTHERN SOMERSET ME-KENNEBEC ME-SOUTHERN FRANKLIN ME-
1244 PM EDT THU SEP 3 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN SOMERSET COUNTY IN MAINE
KENNEBEC COUNTY IN MAINE
SOUTHERN FRANKLIN COUNTY IN MAINE
* UNTIL 130 PM EDT
* AT 1243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR MERCER...MOVING TO THE
SOUTHEAST AT 25 MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
WATERVILLE...
OAKLAND...
CHINA...
MERCER...
AND BELGRADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 4465 6998 4471 6991 4461 6941 4422 6970
TIME...MOT...LOC 1640Z 314DEG 22KT 4463 6990
CEMPA
Special weather statement, Sep 3, 12:05 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
105 PM EDT THU SEP 3 2015
MEZ012-018-019-NHZ006-031745-
INTERIOR CUMBERLAND ME-SOUTHERN OXFORD ME-INTERIOR YORK ME-
SOUTHERN CARROLL NH-
105 PM EDT THU SEP 3 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
INTERIOR CUMBERLAND COUNTY IN MAINE
SOUTHERN OXFORD COUNTY IN MAINE
INTERIOR YORK COUNTY IN MAINE
SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE
* UNTIL 145 PM EDT
* AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR KEZAR FALLS
TO NEAR TAMWORTH...MOVING TO THE SOUTHEAST AT 20 MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
OSSIPEE...
CORNISH...
TAMWORTH...
EFFINGHAM...
AND KEZAR FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 4369 7048 4361 7102 4388 7137 4392 7097
TIME...MOT...LOC 1704Z 297DEG 17KT 4385 7093 4381 7125
CEMPA
Thunderstorm Wind, Carroll
- When
- September 3, 1:16 PM EST to 1:20 PM EST
- Where
- Carroll County, 0.69 mi N of Ossipee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.690, -71.120
A severe thunderstorm downed trees on Route 171 and Route 28 in Ossipee. Trees and wires were also reported down on Old Route 28.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, September 3 to 8, 20152 deaths · 1 event
- Hail and Damaging Winds in Georgia, September 3, 2015$2.3 million · 1.75 in hail · 5 events
- Flash Flooding and Hail in South Carolina, September 3 to 5, 2015$68,000 · 1.25 in hail · 17 events
- Hail and Damaging Winds in Michigan, September 3, 2015$30,000 · 56 kt wind · 12 events
- Hail and Damaging Winds in Ohio, September 3, 2015$17,000 · 1 in hail · 8 events
- Hail and Damaging Winds in New York, September 3, 20151 in hail · 15 events
- Damaging Winds and Lightning Strike in Florida, September 3 to 5, 2015$8,000 · 50 kt wind · 5 events
- Flooding and Damaging Wind in Ohio, September 3, 201552 kt wind · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 3, 20152 events
- Flash Flood and Damaging Wind in Arizona, September 3, 2015$500 · 50 kt wind · 2 events
- Hail in Wisconsin, September 3, 20151 in hail · 2 events
- Heavy Rain in Washington, September 3, 2015$10,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602167.